Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What causes dry mouth while on Metformin for diabetes treatment?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2366 Questions
Question
I have sugar problem. I am 66 years old. I am taking Metformin 500mg 2x daily. With exercise and pills my sugar is well control.
My sugar is 6.2 average. But only at night while I am sleeping getting dry mouth. I consulted my home physician. He told me that it is not curable. Please tell me what should I do.
Thank you.
XXXX
Posted Mon, 11 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Shruti Rijhwani 31 minutes later
Brief Answer:
Follows.

Detailed Answer:
Dear Sir,

Thank you for posting your query on HCM.

Well looking into your problem I would like to tell you that this can be a complication of diabetes , people can have dry mouth and parotid enlargement in diabetes . But you should also get yourself evaluated for a disease name as Sjogrens syndrome as it can present with these symptoms . If you have accompanying dryness of eyes also then its evaluation is must .

You can use artificial saliva to solve this problem . Rest nothing much to be done.

Take care.

DR. Shruti
Above answer was peer-reviewed by
 
Follow-up: What causes dry mouth while on Metformin for diabetes treatment? 35 hours later
I have no dry eyes
 
 
Answered by Dr. Shruti Rijhwani 10 hours later
Brief Answer:
Follows.

Detailed Answer:
Dear Sir,

Thank you for reverting back.

Then there is less probability of Sjogrens syndrome . Your problem is because of diabetes only what we could see by clinical presentation.

Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor